# SDR 2001F00635

- Difficulty date: January 31, 2001
- Submitted: November 8, 2001
- Operation: Air carrier
- Aircraft: N27465
- Make and model: Swrngn SA227AC
- Aircraft serial: 755B
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Pin
- Part number: 2751540003
- Condition: Broken
- Location: Rt Mlg
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIGHT MLG UPPER TORQUE LINK PIN BROKE IN TWO PLACES. REPLACED BROKEN PIN, INSPECTED GEAR, ATTACH TRUNNION, KEELSON WEBS, DRAG LINK ATTACH EARS, AND PERFORMED GEAR SWING. NO DEFECTS NOTED. ONE FRACTURE PLANE EXTENDED THROUGH APPROX 25 PERCENT OF THE PIN, THIS IS THE SUSPECTED ORIGINAL FRACTURE. IT IS SUSPECTED THAT THE INITIAL FRACTURE PLANE GREW UNTIL THE REMAINING CROSS SECTION OF THE PIN WASN'T SUFFICIENT TO MAINTAIN INTEGRITY.  AT THAT TIME THE REMAINING CROSS-SECTION OF THE ONE END OF THE PIN FAILED.  THIS IS THE SUSPECTED ORIGINAL BREAKAGE POINT.  WHEN THIS HALF OF THE PIN FAILED, THE OTHER SIDE WAS SUBJECTED TO SUCH A HIGH LOAD THAT IT COMPLETELY FAILED AT ONE TIME, DURING THE LAST LANDING.  (M)
